U.S. doctors online nowAsk doctors free
Ocala, FL
A 18-year-old male asked:

Daytime sleepiness, legs hurt at night, sadness. are these enough side effects to change from prozac (fluoxetine) to another ssri? or shouldi stay

4 doctor answers7 doctors weighed in
Dr. John Moranville
Psychiatry 38 years experience
How long?: Depends in part on how long and what dose of Prozac. I see lexapro and Xanax (alprazolam) on your profile as well. Lexapro is also an SSRI and I am not sure why you would be on both. Xanax (alprazolam) is very addictive, can cause drowsiness and rebound anxiety. I would discuss with your doctor. There are other antidepressants which may help with both anxiety and depression instead of taking 3 medications
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jan Lei Iwata
Dr. Jan Lei Iwataanswered
Ophthalmology 28 years experience
You are on 3 meds: right now that could potentially be causing any of the issues you are complaining of. So it's time for you to discuss this with your doctor &make sure these effects are not from the meds you are taking. Switching depends on what your PCP is best for you to do. S/he can help you decide what to do based on how long you've had these symptoms & testing to make sure it's not related to something else.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Miroslava Fox
Clinical Psychology 17 years experience
See below: Discuss any reactions you're having to your medication with the prescribing physician as soon as possible. Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Lynne Weixel
Clinical Psychology 38 years experience
Explore w/ Therapist: All of the SSRIs have common side effects - each may differ for you, but it's trial and error. You certainly don't want sadness, so let that guide your discussion. Adding CBT Therapy is a big plus - it optimizes any pill and has no side effects. interactions or w/drawal. Learning skills for living well at your age is a great value! Seek a good fit. Feel better.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 8, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.